zbMATH — the first resource for mathematics

Statistics on wreath products, perfect matchings, and signed words. (English) Zbl 1063.05009
Summary: We introduce a natural extension of R. M. Adin, B. Brenti, and Y. Roichman’s major-index statistic nmaj on signed permutations [Adv. Appl. Math. 27, 210–224 (2001; Zbl 0995.05008)] to wreath products of a cyclic group with the symmetric group. We derive “insertion lemmas” which allow us to give simple bijective proofs that our extension has the same distribution as another statistic on wreath products introduced by R. M. Adin and Y. Roichman [Eur. J. Comb. 22, 431–446 (2001; Zbl 1058.20031)] called the flag major index. We also use our insertion lemmas to show that nmaj, the flag major index, and an inversion statistic have the same distribution on a subset of signed permutations in bijection with perfect matchings. We show that this inversion statistic has an interpretation in terms of \(q\)-counting rook placements on a shifted Ferrers board.
Many results on permutation statistics extend to results on multiset permutations (words). We derive a number of analogous results for signed words, and also words with higher-order roots of unity attached to them.

05A15 Exact enumeration problems, generating functions
05A05 Permutations, words, matrices
Full Text: DOI
[1] Adin, R.M.; Brenti, F.; Roichman, Y., Descent numbers and major indices for the hyperoctahedral group, Adv. appl. math., 27, 210-224, (2001) · Zbl 0995.05008
[2] Adin, R.M.; Roichman, Y., The flag major index and group actions on polynomial rings, European J. combin., 22, 431-446, (2001) · Zbl 1058.20031
[3] Andrews, G.E., The theory of partitions, () · Zbl 0155.09302
[4] Bourbaki, N., Groupes et algèbres de Lie, (1968), Hermann Paris, (Chapters 4-6)
[5] Foata, D., On the netto inversion number of a sequence, Proc. amer. math. soc., 19, 236-240, (1968) · Zbl 0157.03403
[6] Clarke, R.J.; Foata, D., Eulerian calculus. I. univariable statistics, European J. combin., 15, 345-362, (1994) · Zbl 0811.05069
[7] Clarke, R.J.; Foata, D., Eulerian calculus. II. an extension of han’s fundamental transformation, European J. combin., 16, 221-252, (1995) · Zbl 0822.05066
[8] Clarke, R.J.; Foata, D., Eulerian calculus. III. the ubiquitos Cauchy formula, European J. combin., 16, 329-355, (1995) · Zbl 0826.05058
[9] Foata, D.; Krattenthaler, C., Graphical major indices. II, Sém. lothar. combin., 34, (1995), Art. B34k, p. 16 (electronic) · Zbl 0855.05005
[10] Foata, D.; Schützenberger, M., Major index and inversion number of permutations, Math. nachr., 83, 143-159, (1978) · Zbl 0319.05002
[11] Haglund, J.; Remmel, J.B., Rook theory for perfect matchings, Adv. appl. math., 27, 438-481, (2001) · Zbl 1017.05015
[12] Humphreys, J.E., Reflection groups and Coxeter groups, (), (Chapter 3) · Zbl 0173.03001
[13] Kane, R., Reflection groups and invariant theory, (2001), Springer-Verlag New York · Zbl 0986.20038
[14] Knuth, D.E., ()
[15] MacMahon, Major P.A., ()
[16] Rawlings, D., The \(r\)-major index, J. combin. theory ser. A, 31, 175-183, (1981) · Zbl 0475.05005
[17] Reiner, V., Signed permutation statistics, European J. combin., 14, 553-567, (1993) · Zbl 0793.05005
[18] Reiner, V., Signed permutation statistics and cycle type, European J. combin., 14, 569-579, (1993) · Zbl 0793.05006
[19] Reiner, V., Upper binomial posets and signed permutation statistics, European J. combin., 14, 581-588, (1993) · Zbl 0793.05007
[20] Steingrimsson, E., Permutation statistics of indexed permutations, European J. combin., 15, 187-205, (1994) · Zbl 0790.05002
[21] Stanley, R.P., ()
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.